Testosterone Therapy Can Cause Heart Attacks
As they age, men’s testosterone levels begin to drop. Although small drops aren’t noticeable, the cumulative effect over time can result in diminished energy, mood, sex drive, and more. To combat this problem, there’s a large industry of testosterone replacement therapies that can be administered via pills, injections, gels, patches, and more.
While these methods can work to boost men’s testosterone levels, they can also pose serious health problems—namely, heart attacks. Men under age 65 who already have a history of heart attacks and heart disease experience a double in their risk of having heart attacks during the first three months after beginning testosterone replacement therapy. And men over 65 experience the same risk regardless of their heart health history.
In addition to heart attacks, men taking testosterone replacement therapy face risks of developing deep vein thrombosis and pulmonary embolisms, as well as an increased risk of strokes. Although the most popular testosterone replacement therapies haven’t been recalled, the U.S. Food and Drug Administration did release a safety communication concerning their link to heart attacks, strokes, and death in men who take them.
If you or someone you love experienced a cardiovascular event while taking testosterone replacement therapy, you may be owed compensation for your medical bills, lost wages, and pain and suffering. Contact the drug injury lawyers at Ferrer, Poirot & Wansbrough today for a free consultation.